Florida, 2006

Lightning Strike in Florida, August 4, 2006

August 4, 2006 · NWS MOB · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 4, 2:26 AM CST, 11 hours 59 minutes earlier.

Area forecast discussion, Aug 4, 2:26 AM CST, 11 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
326 AM CDT FRI AUG 4 2006

.SYNOPSIS...A SURFACE RIDGE EXTENDING WEST ACROSS THE AREA WILL
WEAKEN AS LOWER PRESSURE DEVELOPS OVER THE SOUTHERN STATES BY THE
WEEKEND IN RESPONSE TO A WESTWARD MOVING UPPER LOW AND APPROACHING
SURFACE FRONT. FRONT WILL STALL NORTH OF FORECAST AREA./11

&&

.SHORT TERM...(TODAY AND TONIGHT)SERIES OF SHORTWAVES PASSING
THROUGH THE ZONAL FLOW OVER THE NORTHERN THIRD OF THE CONUS WILL
PUSH FRONT STRETCHING FROM SE NM TO NY TOWARDS THE NORTHERN GULF
COAST TODAY INTO TONIGHT...BUT THE LACK OF SERIOUS UPPER
DYNAMICS...COMBINED WITH UPPER SYSTEM OVER THE FL PENINSULA
MEANDERING NORTHWEST...WILL WEAKEN AND STALL THE FRONT BEFORE IT
HITS THE COAST. WITH THE DRY SLUG STILL ENTRENCHED OVER THE
NORTHEASTERN GULF COAST...INCLUDING OUR NECK OF THE
WOODS...EXPECTING ANOTHER ROUND OF TSRA TO FIRE OFF ALONG THE COAST
THIS AFTERNOON. TONIGHT...WITH THE ONGOING ACTIVITY...SMALL AS IT
IS...AND THE APPROACHING UPPER SYSTEM...AM EXPECTING MORE ACTIVITY
THAN THE USUAL ISOLATED OFFSHORE SHRA/TSRA. /16

.LONG TERM...(SATURDAY THROUGH THURSDAY)BY SATURDAY THE UPPER LOW
THAT HAS BEEN DRIFTING WEST THE LAST FEW DAYS SHOULD HAVE MOVED
ACROSS THE FLORIDA PENINSULA AND BE OVER THE EAST CENTRAL GULF OF
MEXICO. A CONTINUED AMPLE SUPPLY OF DEEP LAYER MOISTURE AND A BROAD
BUT WEAK AREA OF LOW PRESSURE NORTH OF THE FORECAST AREA ALL SHOULD
ACT TO ENHANCE PRECIPITATION CHANCES OVER THE WEEKEND. THE FLORIDA
PANHANDLE LOOKS TO HAVE THE BETTER CHANCE OF CATCHING THE MOST
RAINFALL OVER THE WEEKEND WHERE H2 WINDS OF 40 TO NEAR 60 KNOTS AND
A SEA BREEZE WILL HELP WITH INSTABILITY. BY SUNDAY THE UPPER LOW
MOVES OFF TO THE WEST BUT A MOIST ATMOSPHERE REMAINS SO POPS REMAIN
ON THE HIGH END OF SCATTERED. REMAINDER OF EXTENDED WILL BE A RETURN
TO A MORE TYPICAL SUMMER ENVIRONMENT WITH SCATTERED SHOWERS AND
THUNDERSTORMS...MAINLY LATE MORNING AND AFTERNOON. UPPER HIGH
REMAINS CENTERED JUST OFF TO THE NORTHWEST AROUND WEST ARKANSAS/EAST
OKLAHOMA WITH DISTURBANCES MOVING SOUTH OF AREA ACROSS THE CENTRAL
GULF IN THE EASTERLY FLOW ON THE BOTTOM SIDE OF THE UPPER HIGH. ONE
SUCH DISTURBANCE WILL BE CHRIS OR WHATS LEFT OF HIM. A FAIR AMOUNT
OF UNCERTAINTY ON CHRISS FUTURE BUT AFFECT ON FORECAST AREA SHOULD
BE CONFINED TO MARINE AREA. TEMPERATURES NEAR TO SLIGHTLY BELOW
NORMAL FOR THIS TIME OF YEAR BUT HUMIDITY SHOULD KEEP HEAT INDICES
BETWEEN 100 AND 105 AT THE HIGH POINT. /11

&&

.MARINE...SEVERAL ITEMS LOOK TO MAKE AN INTERESTING FORECAST. FIRST
ITEM IS UPPER LOW OVER THE FLORIDA PENINSULA AT THIS TIME. MODELS
MEANDER THIS SPINNER NORTHWEST THE NEXT DAY OR TWO...WITH THE GFS
STILL ADVERTISING SEVERAL CONVECTIVE BLOWUPS SATURDAY INTO SATURDAY
NIGHT. THE MODELS BRING UP THE WINDS IN RESPONSE...BUT MAGNITUDES
LOOK TO REMAIN BELOW SC EXERCISE CAUTION LEVELS. THEN NEXT ITEM IS
T.S. CHRIS...CURRENTLY OVER THE BAHAMAS. CHRIS IS PROGGED TO PASS
OVER THE SOUTHERN GULF OF MX...SOUTH OF THE FA MONDAY. GWW/WNAWAVE
HAVE HIGHER SEAS HITTING AL/NW FL COASTAL WATERS MONDAY NIGHT INTO
TUESDAY. /16

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      95  75  92  77 /  30  30  50  50
PENSACOLA   93  77  89  77 /  30  40  60  60
DESTIN      92  79  89  78 /  30  50  60  60
EVERGREEN   96  73  91  74 /  30  40  40  50
WAYNESBORO  98  70  92  75 /  20  20  40  50
CAMDEN      99  72  92  74 /  20  30  40  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 4, 4:30 AM CST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
530 AM CDT FRI AUG 4 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-051100-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
530 AM CDT FRI AUG 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM DURING THE LATE
MORNING TO LATE AFTERNOON HOURS...WITH A FEW POSSIBLE BECOMING
SEVERE. ORGANIZED SEVERE WEATHER IS NOT EXPECTED...THOUGH.

A FEW OF THE STORMS COULD BECOME STRONG WITH WIND GUST OF 35 TO 45
MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN. THE
THUNDERSTORMS WILL WEAKEN LATER THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER OPERATIONS SHOULD NOT BE REQUIRED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 4, 1:05 PM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
205 PM CDT FRI AUG 4 2006

ALZ059-FLZ003-041930-
ESCAMBIA-INLAND SANTA ROSA-
205 PM CDT FRI AUG 4 2006

...STRONG THUNDERSTORMS ARE MOVING SOUTHWEST ACROSS ESCAMBIA COUNTY
ALABAMA AND NORTHERN SANTA ROSA COUNTY FLORIDA...

AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS OVER SOUTHEASTERN ESCAMBIA COUNTY
ALABAMA...EXTENDING DOWN INTO NORTHERN SANTA ROSA COUNTY FLORIDA.
THE STRONGEST THUNDERSTORM WAS LOCATED 5 MILES EAST OF
BERRYDALE...MOVING SOUTH AT 15 MPH.

THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...NORTH
CENTRAL SANTA ROSA COUNTY AND EXTREME SOUTH CENTRAL ESCAMBIA COUNTY
THROUGH 230 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE DANGEROUS CLOUD TO GROUND
LIGHTNING...AND WIND GUSTS AROUND 45 MPH...WHICH COULD DOWN TREE
LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THE STORMS HAVE PASSED.
Special weather statement, Aug 4, 2:00 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
300 PM CDT FRI AUG 4 2006

ALZ064-042030-
LOWER BALDWIN-
300 PM CDT FRI AUG 4 2006

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER CENTRAL AND SOUTH
BALDWIN COUNTY...

AT 259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM FOLEY TO 5 MILES NORTH OF
FAIRHOPE...MOVING SOUTHWEST AT 10 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
CLAY CITY...MARLOW...FAIRHOPE...MAGNOLIA SPRINGS AND HOUSTONVILLE
THROUGH 330 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS AROUND 45 MPH...WHICH
COULD DOWN TREE LIMBS...BLOW AROUND UNSECURED SMALL OBJECTS AND
CAUSE SOME POWER OUTAGES.

SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
Special weather statement, Aug 4, 2:05 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
305 PM CDT FRI AUG 4 2006

FLZ002>006-042100-
COASTAL OKALOOSA-COASTAL ESCAMBIA-INLAND OKALOOSA-INLAND SANTA
ROSA-COASTAL SANTA ROSA-
INCLUDING THE CITIES OF...CRESTVIEW AND PENSACOLA...
305 PM CDT FRI AUG 4 2006

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER OKALOOSA...ESCAMBIA
AND SANTA ROSA COUNTIES...

AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM DORCAS TO FERRY PASS...MOVING SOUTHWEST
AT 12 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND
AROUND...ENSLEY...BAGDAD...FERRY PASS...DEERLAND...PENSACOLA...
BRENT...MYRTLE GROVE THROUGH 400 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING...AND WIND GUSTS AROUND 45 MPH...WHICH
COULD DOWN TREE LIMBS...BLOW AROUND UNSECURED SMALL OBJECTS...AND
CAUSE SOME POWER OUTAGES.

THESE STORMS WILL CONTINUE DEVELOPING SOUTH TO THE COAST THROUGH
430 PM.

SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

The radar

The Eglin Afb radar (KEVX), 65 km away, was scanning. The volume nearest the first event began at 20:26 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Okaloosa

When
August 4, 2:25 PM CST
Where
Okaloosa County, Crestview
Property damage
$50,000
Reported by
NEWSPAPER
Coordinates
30.665, -86.592 (the zone’s center; the record gives no point)

Lightning struck a home in the Crestview area. The strike started a fire and heavily damaged the home. No one was home at the time of the strike.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530399.